yeast infections

By Anonymous Latest Reply 2010-01-16 20:39:42 -0600
Started 2010-01-09 20:45:02 -0600

I have had an on again off again vaginal yeast infection since November. I have pretty much kept the Monistat people in business these last three months. I finally broke down and went to the gynocologist Monday and she put me on diflucan. The vaginal yeast infection has seemed to cleared up and be much better however it seems to have spread to my inner thighs. At this point I am in pain every time I walk. My sugar have been really high lately. Is it possible that the infection is causing the high blood sugars or are the high sugars casuing the infection or are they just creating a never ending circle?? Anyone have any advice?

11 replies

Lanore 2010-01-16 20:39:42 -0600 Report

Hi been there done that more times than i care to think about. =-D I will say that your high b/s is what is causing the yeast infection. the yeast love thrive on sugar.
I spent a year of my life trying to get raid of one, my Dr finally gave me diflucan and that help alot. I found i still have to take it from time to time. hope your doing better now. take care. lanore =-D

Pam from KCMO
Pam from KCMO 2010-01-10 12:19:08 -0600 Report

A persistent yeast infection is what led to my diagnosis 10 years ago. As with so many others, getting my BS in control eliminated the problem. It comes back if I let my sugar get too high.

I'm prone to the skin irritation, too, but a Vitamin E cream seems to help that.

caragypsy 2010-01-10 11:13:33 -0600 Report

If the yeast infection is on the skin or in skin folds I use Loprox 0.77% cream or the generic ciclopirox 0.77% cream. It works wonders. Cara

lovemyfurkids 2010-01-10 10:57:34 -0600 Report

I am constantly fighting yeast. It shows up in the areas of where my pendulous belly fold is, and in the leg creases of the groin area. Also that lovely white fuzzy tongue. It all is from high blood glucose. My endocrinologist said the higher BG causes the yeast.

Yup, like someone on here said, Yet another thing we get to have from being diabetic.

In the diabetic section of my Walmart store (where the meters, supplies, alcohol wipes, etc.) they sell a tube of stuff for diabetic yeast. It is the same stuff as what is in Monistat, but is in a tube just for diabetics.

The diflucan is great when the yeast is too out of control. My doc gives me two doses of it: take one right away and the other one a week later.

Libra1969 2010-01-10 10:48:23 -0600 Report

yet again another one of those wonderful things that we are blessed to endure living with diabetes, good luck to all. I too have had my fair share of the yeast infections and they are just sooo much fun to live with thank god there are treatments to help alleviate some of it

dietcherry 2010-01-10 09:28:14 -0600 Report

The way my Gyno explained it to me is when your BS is high, the excess glucose spills over into your urine; this is how your body gets rid of it. This is also how you easily get dehydrated with high BS because your body is pulling water out of your cells to try to dilute all the sugar and then it's peed out. And this causes the yeast infections because yeast thrives on sugar. You may also notice thrush in your mouth (which is uncontrolled yeast) and athlete's foot (again, yeast).

Sue Turner
Sue Turner 2010-01-10 09:15:58 -0600 Report

I don't know if the high BS is what is causing your problem, but when I was first diagnosed with diabetes, I had a terrible yeast infection, and a urinary tract infection. At that time my BS was off the charts, so high it wouldn't even register on the meters…After they got my BS under control, the yeast infection went away; I was put on an anit-biotic for the urinary tract infection. But according to the doctors it was all caused by the high BSs…Hopefully things will get better for you soon…Good luck with getting the right treatment for this, and you start to feel better soon. I know how awful this can be…

Anonymous 2010-01-10 08:44:27 -0600 Report

Diflucan is a good treatment, when I've had this I use lotrimin jock itch spray (on my thighs), it burns like h—-l!! but it works, keep the area clean and dry and spray 2 times a day, and every time you can get a private time for yourself open your legs and get some air and light on your sore areas because yeast thrives on darkness and humidity. Good luck, hope it clears out soon.

ginarb37 2010-01-10 00:24:50 -0600 Report

Hey… I know that Ive had a major yeast infection in the past and the doctor told me it was from the high blood sugars. I dont know.. I feel for you and hope that it goes away soon. ;)

Anonymous 2010-01-09 22:49:52 -0600 Report

I have had that nice infection before. I can tell you first of all that diabetics are more prone to those. And yes, infections do cause your glucose to go up, it's the same as when you are sick and your glucose goes up. With yeast infections it's like a rollercoaster: you get a yeast infection and your sugars go up - your sugars go up, you're more prone to a yeast infection. I have heard yogurt helps with yeast infections. Good luck with this, dear.

JulieC 2010-01-10 08:00:17 -0600 Report

Actually…your high sugar is whats causing your yeast problem. When I first found out I had diabeties 5yrs ago..I had an ongoing yeast problem for about 5 months straight. No matter what I did it wouldnt go away or would just come right back. As soon as I got my sugar lowered it was gone. Then last spring I was off all meds for a few months and the yeast problem was right back. Every time my sugar is high…it comes back. I was taken off a med about 3 weeks ago…and have to wait to go to the doc on the 19th. My sugar has been kinda high for about 3 weeks now…and guess whats back! The doc told me some women are prone to getting that and some arent. So you have to make your sugar lower and keep it that way or it wont go away.

Next Discussion: pesto »